![]() |
Zyprexa
My psych put me on Zyprexa, any thoughts?
Experiences? |
I've been put on Olanzapine (Zyprexa) before. I found it helpful in stabilising things quite a bit, but also found it made me very tired and sleepy the next morning if I took it before bed. I found it better to take it at teatime, which was agreed with by my psychiatrist. I also found it made me very hungry.
I hope it works for you. |
Olanzapine is a serotonin-dopamine antagonist. It works on positive and negative symptoms. I have bee on Olanzapine for over three years now and I am not entirely sure if it helps a bit or a lot as I have been taking two antipsychotics (Olanzapine and Haloperidol first, then Olanzapine and Aripiprazole, and ow Olanzapine and Amisulpride), but I would certainly be extremely ill without it.
It is rather sedating, but it depends on what dose you are on and how your body deals with the drug (as I say, one can't really predict their liver enzymes). It does induce hunger and subsequent weight gain, and I don't know anyone who hasn't gained any weight on Olanzapine. But Olanzapine is less of a dopamine antagonist than it is a serotonin antagonist, which means that extra-pyramidal side-effects, hyperprolactinaemia etc are less frequent than, say, Risperidone and Haloperidol. I know people who have experienced those side-effects on Olanzapine however, so it's not definite. Weight gain and sedation are usually the most problematic I believe. However Olanzapine has good efficacy and is widely used. The Electronic Medicines Compendium do a good description of side-effects, contraindications, cautions etc. |
Olanzapine saved me from complete insanity.
It also made me put on weight, but really did wonders none the less. |
Sorted out my mood swings very quickly, worked wonders! Did make me quite chilled out though and sluggish and not with it, only by coming off them 4 years later can i look back and see that, but yeah, they worked very well for me. No weight gain with me. Good luck.
|
I had been on olanzapine 15mg for a year (alongside aripiprazole) until i relapsed or whatever you want to call it. I had tried it a couple years ago and 10mg made me feel like a zombie! and i ate loads. I didn't stay on it for long.
Anyway, the last time i took it, after a few months the sedation decreased hugely and i lost weight whilst on it. Lots of people get weight gain from sedating antipyshoctics, but its not impossible to loose the weight. i've found that the first month or two of taking it, the side effects are quite strong, but they lessen with time. good luck, its a good medication. |
| All times are GMT +1. The time now is 09:04 AM. |
Powered by vBulletin® Version 3.6.4
Copyright ©2000 - 2026, Jelsoft Enterprises Ltd.